Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 22, 2000, 3:49 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2000, 3:49 AM CST (09:49 UTC)
- Expired
- Mar 22, 2000, 4:15 AM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 125 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 220949 SVRJAN LAC025-029-221015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 349 AM CST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA EXTREME SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 415 AM CST * AT 346 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF ACME... MOVING NORTHEAST AT 40 MPH. * THIS STORM WILL AFFECT RURAL AREAS OF CATAHOULA PARISH SOUTH OF LARTO LAKE...AND WILL BE NEAR ACME BY 355 AM. HAIL AND TORRENTIAL RA:IN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 AM CST, 19 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CST WED MAR 22 2000 SO MUCH FOR A "CLEAN" RIDGE SCENARIO ADVERTISED IN PREVIOUS MODEL RUNS. ELEVATED-BASED(8K FT PLUS) CONVECTION HAS BEEN ONGOING SINCE ABOUT 03Z AND CONTINUES TO BE ENHANCED BY ANTICYCLONIC SUBTROPICAL JET AXIS WORKING WITH MID LEVEL VERTICAL MOTION AXIS, 7+ 700-500MB LAPSE RATES AND 310-320K ISENTROPIC UPGLIDE DEPICTED BY 06Z MESO-ETA TO LIFT SLOWLY NWD THIS MORNING WHILE DISSIPATING. ANOTHER MID LEVEL TROF FROM THE RIO GRANDE VALLEY FORECAST BY MESO-ETA TO MOVE INTO CENTRAL MS 03Z-09Z TONIGHT ALSO GETS STUCK UNDER THE UPPER LEVEL RIDGE. NORMALLY WE SEE THESE TYPE EVENTS LATER IN THE SPRING BUT THERE HERE NOW SO CANNOT SEE KEEPING A DRY FORECAST GOING OUT. LOW LEVEL ELY WIND FLOW IN OUR AREA SHOULD BECOME SE WITH TIME ADDING EVEN MORE FUEL TO WORK WITH. WARMING LOW LEVEL THICKNESS FIELD LEVELS OUT BY THURSDAY AND WILL HELP PUT TEMPERATURES ABOVE CLIMATOLOGY WITH HIGHS 75-80 FOR THE REST OF THE WEEK. PRECIPITABLE WATER VALUES NEAR OR ABOVE 1.0" AND SOME DIFFERENTIAL 850-300MB DIVERGENT COUPLETS ALSO CROSS THE AREA THROUGH THURSDAY. NGM MOS DOING RATHER NICELY AND SEE NO REASON TO ARGUE EXCEPT IN THE POPS DEPARTMENT WHERE WE WILL GO TOWARD CLIMATOLOGY NUMBERS FOR NOW. MODELS FAIRLY CONSISTENT IN HANDLING UPPER CUTOFF LOW OVER AZ AS A GOOD KICKER NOW ALONG 130W OFF THE OR COAST SHOULD GIVE IT THE BOOT STARTING LATE TONIGHT. THURSDAY NIGHT/EARLY FRIDAY SHOULD BRING A SOMEWHAT NEGATIVELY-TILTED TROF AXIS ACROSS NW HALF OF MS AS MID LEVEL RIDGE FLATTENS WITH 60-80M 500MB HEIGHT FALLS. THE CANADIAN MODEL HAS SEEMED TO HANDLE OPENING CUTOFF TREND BEST LATELY FOR A THREAT OF PRECIPITATION ON FRIDAY IN SPITE OF OTHER MODELS(MRF CATCHING UP). THEREFORE... WILL PROBABLY HAVE TO INTRODUCE CHANCE POPS INTO THE COMING WEEKEND WITH SEASONAL SPRINGTIME WARMTH. LATEST FMR NOW LEANING TOWARD CLIMATOLOGY POPS AS WELL. THERE REMAINS GOOD ENSEMBLE SUPPORT FOR A STRONG SHORTWAVE PASSAGE IN THE LOWER MS VALLEY IN THE TUESDAY TIME FRAME EARLY NEXT WEEK. 24-HR QPF DISCUSSION: ETA AND NGM QPF WERE DISCARDED FOR THIS FORECAST BECAUSE THE MODELS DO NOT UNDERSTAND THAT IT IS RAINING NOW. AVN QPF AND NCEP FORECASTS ARE SIMILAR...ABOUT ONE TENTH OF AN INCH OR LESS OVER THE NORTHWEST QUARTER OF THE CWFA...AND WILL FOLLOW WITH A FEW ADJUSTMENTS FOR CURRENT EXT;ENT OF PRECIP SHIELD. .PRELIM NUMBERS... JAN 76/54/78/55 4345 MEI 76/50/79/53 3234 .JAN... MS...NONE. AR...NONE. LA...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.